Alert archive / Michigan / Small Craft Advisories in 2008

Small Craft Advisory 89, NWS Gaylord, MI

September 27, 2008

NWS Gaylord, MI issued this small craft advisory at Sep 27, 2008, 3:32 AM EDT. It took effect at Sep 27, 2008, 11:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2008, 3:32 AM EDT (07:32 UTC)
In effect from
Sep 27, 2008, 11:00 PM EDT
Expired
Sep 28, 2008, 5:00 PM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WHUS73 KAPX 270732
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
332 AM EDT SAT SEP 27 2008

LMZ344>346-271500-
/O.NEW.KAPX.SC.Y.0089.080928T0300Z-080928T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
332 AM EDT SAT SEP 27 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT
SUNDAY. 

WINDS WILL SHIFT NORTH AND INCREASE TO 10 TO 20 KNOTS AS A COLD
FRONT PUSHES THROUGH THE REGION LATE THIS EVENING. WINDS WILL
CONTINUE TO BE GUSTY THROUGH TONIGHT ZAND INTO SUNDAY
AFTERNOON...RESULTING IN WAVE HEIGHTS OF 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LAWRENCE
5 follow-up statements
929 
WHUS73 KAPX 271458
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1058 AM EDT SAT SEP 27 2008

LMZ344>346-272300-
/O.CON.KAPX.SC.Y.0089.080928T0300Z-080928T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1058 AM EDT SAT SEP 27 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM EDT SUNDAY. 

WINDS WILL SHIFT NORTH AND INCREASE TO 10 TO 20 KNOTS AS A COLD
FRONT PUSHES THROUGH THE REGION LATE THIS EVENING. WINDS WILL
CONTINUE TO BE GUSTY THROUGH TONIGHT ZAND INTO SUNDAY AFTERNOON...
RESULTING IN WAVE HEIGHTS OF 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
751 
WHUS73 KAPX 271950
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT SAT SEP 27 2008

LMZ344>346-280400-
/O.CON.KAPX.SC.Y.0089.080928T0300Z-080928T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
350 PM EDT SAT SEP 27 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM EDT SUNDAY. 

WINDS WILL SHIFT NORTH AND INCREASE TO 10 TO 20 KNOTS AS A COLD
FRONT PUSHES THROUGH THE REGION LATE THIS EVENING. WINDS WILL
CONTINUE TO BE GUSTY THROUGH TONIGHT AND INTO SUNDAY AFTERNOON...
RESULTING IN WAVE HEIGHTS OF 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
621 
WHUS73 KAPX 280310
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1110 PM EDT SAT SEP 27 2008

LMZ344>346-281115-
/O.CON.KAPX.SC.Y.0089.000000T0000Z-080928T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1110 PM EDT SAT SEP 27 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY. 

NORTH WINDS AT 10 TO 20 KNOTS AND GUSTY CAN BE EXPECTED THROUGH
SUNDAY MORNING...BUILDING WAVES TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
568 
WHUS73 KAPX 280807
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 AM EDT SUN SEP 28 2008

LMZ344>346-281500-
/O.CON.KAPX.SC.Y.0089.000000T0000Z-080928T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
407 AM EDT SUN SEP 28 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

NORTH WINDS OF 10 TO 15 KNOTS WITH OCCASIONAL GUSTS OF 20 TO 25
KNOTS WILL CONTINUE THROUGH THE MORNING...SUSTAINING WAVE HEIGHTS
OF 3 TO 5 FEET INTO THE EARLY AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
942 
WHUS73 KAPX 281446
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1046 AM EDT SUN SEP 28 2008

LMZ344>346-282100-
/O.CON.KAPX.SC.Y.0089.000000T0000Z-080928T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1046 AM EDT SUN SEP 28 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

NORTH WINDS OF 10 TO 15 KNOTS WITH OCCASIONAL GUSTS OF 20 TO
25 KNOTS WILL CONTINUE THROUGH EARLY AFTERNOON...SUSTAINING WAVE
HEIGHTS OF 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 3:14 AM EDT, 18 minutes earlier.

Area forecast discussion, Sep 27, 3:14 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
314 AM EDT SAT SEP 27 2008

.SYNOPSIS.../ISSUED AT 309 AM/

ONE LAST DAY OF UNSEASONABLE WARMTH WILL TAKE SHAPE TODAY AS HIGH
PRESSURE HANGS TOUGH OVER THE REGION. HOWEVER...A COLD FRONT WILL
QUICKLY PUSH THROUGH THE AREA THIS EVENING...PROVIDING SMALL
CHANCES FOR PRECIPITATION...BUT MORE IMPORTANTLY USHERING IN A
CHANGE IN AIRMASS THAT WILL MARK A QUICK TRANSITION TOWARD FALL-
LIKE WEATHER FOR THE UPCOMING WORK WEEK.

&&

.SHORT TERM.../ISSUED AT 309 AM/...TODAY

APPEARS ONE LAST DAY OF WARMTH ON TAP FOR TODAY WITH LOW/MID
LEVEL SHORTWAVE RIDGING IN FULL FORCE IN ADVANCE OF APPROACHING
UPR WAVE/SFC COLD FRONT LOCATED ACRS CENTRAL MINNESOTA AS OF 06Z.
PATCHY DENSE GROUND FOG HAS AGAIN REEMERGED ACRS THE CWA IN SEMI-
SOUPY AIRMASS AHEAD OF INCOMING BOUNDARY...WITH A NARROW RIBBON OF
LAKE HURON-INDUCED STRATUS/FOG ARCING FROM ROUGHLY ALPENA TO
OSCODA EARLY THIS MORNING. THIS SHOULD AGAIN BE ON THE WAY OUT
BY MID MORNING...WITH FOCUS SHIFTING TO APPROACHING COLD FRONT
18-21Z TIMEFRAME. AT THE MOMENT...UPSTREAM RADARS LOOK QUITE
IMPRESSIVE WITH ELONGATED CONVECTION RIDING ALONG THE
BOUNDARY...DRIVEN BY ONGOING 850-700MB THETA-E ADVECTION ALONG
NOSE OF RATHER STOUT LOW LEVEL JET FEATURE. HOWEVER...SIMILAR TO
PAST BOUNDARY...THIS ONE LOSING STEAM AS IT HEADS EAST INTO
MID/UPR RIDGING. 00Z SUITE OF GUIDANCE CONTINUES TO PEG BEST
THETA-E RIDGING/MID LEVEL LAPSE RATE PLUME RESIDING OVER THE
CENTRAL U.P. INTO LATE AFTN...WITH ANTICIPATED AIRMASS SUPPORTING
300-400J/KG MLCAPE PER FCST RAOBS...AND AS SUCH EXPECT EASTERN UPR
COUNTIES WILL HAVE THE BEST SHOT AT SCATTERED CONVECTION POST-18Z
AS FRONT ROLLS EAST (WHILE NORTHERN LOWER REMAINS UNDER THE
INFLUENCE OF RIDGING THRU THE AFTN). HIGHS AGAIN LOOK QUITE WARM
IN THERMAL RIDGE AHEAD OF THE FRONT...WITH WIDESPREAD 70S (MAYBE
AN ISOLATED 80 ACRS NORTHWEST LOWER).

LAWRENCE

&&

.LONG TERM.../ISSUED AT 309 AM/...TONIGHT AND BEYOND

INCOMING SHORTWAVE/QG SUPPORT RAPIDLY WEAKENS THRU THE EVENING...
WITH LACK OF ANY DEFINED LOW LEVEL CONVERGENCE ALSO SUPPORTING GOING
NOTION OF A SEVERE LACK OF PRECIP INTO THE EVENING WITH THE ACTUAL
FRONTAL PASSAGE. BIGGER STORY WILL BE LIKELIHOOD OF WIDESPREAD LOW
STRATUS/POSSIBLE DRIZZLE AS LOW LEVEL RH PLUME ADVECTS IN UNDER
LOWERING SUBSIDENCE INVERSION THRU THE NIGHT. UPSTREAM SATELLITE
PICS/OBS ALREADY SHOWING FAIRLY LOW CIGS HANGING JUST BEHIND THE
FRONT...AND WITH SHALLOW NATURE OF SATURATION/STRONG DRYING ALOFT
AND DEVELOPING NORTH/NORTHEAST BOUNDARY LAYER FLOW REGIME...CAN
FORESEE AREAS OF FOG/DRIZZLE TAKING SHAPE ACRS THE HIGHER
TERRAIN.

SUNDAY BRINGS CONTINUED LOW CLOUD ISSUES AS LOW LEVEL RIDGE AXIS
ESSENTIALLY FOLDS IN OVERHEAD...AIDING IN HOLDING STRONG LOW LEVEL
INVERSION INTACT. PATTERN RECOGNITION AND RAPIDLY DECLINING SUN
ANGLE ARGUE THAT STRATUS MAY INDEED HOLD THRU MUCH OF THE DAY ACRS
NORTHERN LOWER...THOUGH PROBABLY TEMPERED FROM NORTH TO SOUTH DURING
THE AFTN AS LOW LEVEL DRYING BLEEDS SOUTH. THIS IN TURN PRESENTS
TEMP ISSUES...AND GUT FEELING IS SOME OF THE HIGHER TERRAIN LIKELY
TO GET STUCK IN THE UPR 50S AND HAVE LOWERED GOING NUMBERS MAINLY
SOUTHERN TWO-THIRDS OF THE CWA AS SUCH. CONTINUED DRYING INTO SUNDAY
NIGHT SHOULD BRING AT LEAST A PERIOD OF CLEARING TO (HOPEFULLY) ALL
SPOTS...THOUGH NOT SO SURE LOW CLOUDS WILL BE COMPLETELY GONE ACRS
THE SOUTH.

MONDAY AND BEYOND...FEW CHANGES MADE TO GOING FCST. THINGS WILL TAKE
A QUICK TURN TOWARD MUCH MORE TYPICAL FALL WX AS DEEP LONGWAVE
TROUGHING BECOMES ESTABLISHED OVR THE GREAT LAKES/NORTHEAST.
APPROACH OF STRONG LEAD SHORTWAVE/COLD FRONT LATE MON/MON NIGHT
EASILY SUPPORTS GOING PRECIP MENTION...AND IN FACT HAVE ADDED
WATERSPOUT MENTION HEADING INTO MON NIGHT/TUE AS DEEPLY CYCLONIC
FLOW REGIME GETS UNDERWAY ALONG WITH HEALTHY SHOT OF COLD ADVECTION/
LAKE PROCESSES. TEMPS TO TAKE A TUMBLE THRU THE WEEK...WITH PERIODIC
PRECIP CHANCES CONTINUING...THOUGH TIMING OF SYSTEMS STILL A BIT IN
QUESTION OWING TO NAM/GFS APPARENT FAILURE TO FULLY CAPTURE DEPTH OF
INITIAL LONGWAVE TROUGH.

LAWRENCE

&&

.MARINE.../ISSUED AT 309 AM/

NO ISSUES THRU THE DAY WITH HIGH PRESSURE IN CONTROL. THAT WILL
CHANGE TONIGHT AS FLOW GOES NORTHERLY AND SFC GRADIENT TIGHTENS WITH
THE APPROACH OF RATHER STRONG HIGH PRESSURE ACROSS NORTHWEST
ONTARIO. EXPECT TO SEE A PERIOD OF SMALL CRAFT CONDITIONS DEVELOP ON
LAKE MICHIGAN AFTER 03Z. MAIN CONCERN WILL BE FROM WAVE HEIGHTS...
BUT WINDS WILL BE CLOSE TO SUSTAINED CRITERIA. ADDITIONAL
HEADLINE ISSUES LIKELY TO BE REALIZED HEADING INTO THE UPCOMING
WORK WEEK AS DEEP VORTEX TAKES UP RESIDENCE OVER THE GREAT LAKES.

LAWRENCE

&&

.AVIATION.../ISSUED AT 107 AM/...VALID FOR 06Z TAFS

ANOTHER ROUND OF FOG THIS MORNING. DENSE FOG AT KAPN...POSSIBLY
DENSE AT KPLN AND AREAS OF FOG AT KTVC. FOG IS EXPECTED TO LIFT BY
MID MORNING. CLOUDS WILL BE ON THE INCREASE LATE TODAY AS A COLD
FRONT APPROACHES FROM THE NORTHWEST. A SHOWER IS POSSIBLE AT KPLN
THIS EVENING INTO EARLY TONIGHT. A STRATUS DECK IS EXPECTED TO
ADVECT IN TOWARD THE END OF THE TAF PERIOD BEHIND THE FRONT.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 PM EDT SUNDAY
     FOR LMZ344>346.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Sep 26, 3:55 PM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT FRI SEP 26 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
271000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
355 PM EDT FRI SEP 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG...REDUCING VISIBILITIES TO LESS THAN A QUARTER OF
A MILE AT TIMES...WILL DEVELOP OVERNIGHT ACROSS EASTERN UPPER AND
NORTHEAST LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN UPPER AND
NORTHWEST LOWER MICHIGAN LATE SATURDAY AFTERNOON AND EVENING. ANY
STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

JPB

Nearby

Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.